Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 404, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 1, 2006, 6:46 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 1, 2006, 7:16 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Itawamba County, MS, Monroe County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 012346 SVRMEG MSC057-095-020030- /O.NEW.KMEG.SV.W.0404.060601T2346Z-060602T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 646 PM CDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI MONROE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 730 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVERGREEN...OR 6 MILES EAST OF NETTLETON...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHVILLE...TREMONT AND MEW SALEM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3420 8854 3398 8856 3399 8820 3428 8818 $$
2 follow-up statements
000 WWUS54 KMEG 020004 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 703 PM CDT THU JUN 1 2006 MSC057-095-020030- /O.CON.KMEG.SV.W.0404.000000T0000Z-060602T0030Z/ ITAWAMBA MS-MONROE MS- 703 PM CDT THU JUN 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR MONROE AND ITAWAMBA COUNTIES... AT 635 PM CDT...LOCAL LAW ENFORCEMENT REPORTED SEVERE WINDS THAT DOWNED TREE BRANCHES AND SIGNS JUST NORTH OF NETTLETON IN SOUTHERN LEE COUNTY. THIS STORM WAS NOW LOCATED NEAR EVERGREEN...OR 9 MILES SOUTH OF FULTON...MOVING NORTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SALEM AND TREMONT. PLEASE REPORT ANY WIND DAMAGE OR HAIL TO THE SIZE OF A PENNY OR LARGER TO YOUR NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. LAT...LON 3423 8854 3398 8850 3399 8820 3434 8818 $$
000 WWUS54 KMEG 020016 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 716 PM CDT THU JUN 1 2006 MSC057-095-020026- /O.CAN.KMEG.SV.W.0404.000000T0000Z-060602T0030Z/ ITAWAMBA MS-MONROE MS- 716 PM CDT THU JUN 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND ITAWAMBA COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING IS NO LONGER A SEVERE WEATHER THREAT TO THE WARNED AREA. LAT...LON 3423 8854 3398 8850 3399 8820 3434 8818 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:24 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 1, 3:24 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 324 PM CDT THU JUN 1 2006 .DISCUSSION...20Z SURFACE ANALYSIS PLACES A WEAK SURFACE COLD FRONT ALONG I-44 FROM ST LOUIS TO OKLAHOMA CITY. VISIBLE SATELLITE/WSR-88D TRENDS SHOW SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT IN THE WARM AND MOIST UNSTABLE AIR MASS ACROSS THE LOWER MISSISSIPPI VALLEY. MAIN CONCERNS THIS FORECAST PACKAGE IS CONVECTIVE POTENTIAL THROUGH FRIDAY. TONIGHT...COLD FRONT WILL BEGIN TO MOVE ACROSS THE MID SOUTH TONIGHT. ANY ONGOING CONVECTION SHOULD BEGIN TO DIMINISH IN INTENSITY A BIT ACROSS THE MID SOUTH WITH THE LOSS OF DAYTIME HEATING. 700-500 MB LAYER MID LEVEL LAPSE RATES WILL REMAIN WEAK AROUND 6 C/KM ALONG WITH MID/UPPER LEVEL FORCING REMAINING FURTHER NORTH ACROSS THE OHIO VALLEY. AS A RESULT...THINK THAT MOST IF NOT ALL STORMS SHOULD REMAIN BELOW SEVERE LIMITS WITH INSTABILITY DECREASING AS THE NIGHT PROGRESSES. BASED ON CURRENT CONVECTIVE TRENDS WILL GO WITH SCATTERED POPS FOR THE EVENING HOURS WITH CHANCES TAPERING OFF A BIT AFTER MIDNIGHT. FRIDAY...A WEAK COLD FRONT WITH A TRAILING UPPER LEVEL TROUGH WILL SLIDE THROUGH THE MID SOUTH DURING THE DAY ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE DAY WITH THE MOIST AND UNSTABLE ATMOSPHERE IN PLACE AND A SURFACE/UPPER LEVEL BOUNDARY PROVIDING A LIFTING MECHANISM FOR ANY CONVECTION. EVEN WITH MUCAPES AROUND 3000 J/KG AND LI/S AROUND -3...WEAK MID 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6 C/KM AND WEAK WINDS ALOFT SHOULD KEEP MOST IF NOT ALL THUNDERSTORMS JUST BELOW SEVERE LIMITS. FRIDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE WILL BEGIN TO BUILD BACK IN ACROSS THE FORECAST AREA. TEMPERATURES WILL BE AT OR JUST SLIGHTLY BELOW CLIMATOLOGICAL NORMAL VALUES FOR JUNE WITH 850 MB TEMPERATURES AROUND 13C SUPPORTING TEMPERATURES IN THE LOW/MIDDLE 80S. MONDAY THROUGH THURSDAY...LONG RANGE UPPER AIR PATTERN ACROSS NORTH AMERICA WILL FEATURE A BLOCKING RIDGE ACROSS THE WESTERN UNITED STATES AND A TROUGH ACROSS THE EAST HALF OF THE COUNTRY. LATEST 00Z GFS/EUROPEAN RUN STILL ADVERTISING BLOCKING RIDGE TRYING TO TRANSLATE EAST LATE IN THE PERIOD. HOWEVER...AN UPPER LEVEL CANADIAN LOW MAY DIVE INTO THE OHIO VALLEY KEEPING THE MID SOUTH IN NORTHWEST FLOW ALOFT. WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR WEDNESDAY AND WEDNESDAY NIGHT AND KEEP POPS OUT ELSEWHERE IN THE LONG RANGE FORECAST. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 1, 3:42 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CDT THU JUN 1 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 PM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL BEGIN TO APPROACH THE MID SOUTH TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT. A THUNDERSTORM OR TWO MAY BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH...AND UP TO QUARTER SIZE HAIL AS THE SEVERE WEATHER THREATS DURING THE EVENING HOURS. IN ADDITION...SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLD FRONT WILL LINGER ACROSS NORTHEAST MISSISSIPPI ON FRIDAY. SOME STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jun 1, 12:57 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1257 PM CDT THU JUN 1 2006 ARZ026-027-011830- CRAIGHEAD AR-POINSETT AR- 1257 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND POINSETT COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF GREENFIELD AT 1257 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED DUE TO THE OCCURRENCE OF DANGEROUS LIGHTNING. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 1:00 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 100 PM CDT THU JUN 1 2006 ARZ036-011820- CRITTENDEN AR- 100 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TURRELL AT 100 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED DUE TO THE OCCURRENCE OF DANGEROUS LIGHTNING. PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF TURRELL...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 1:35 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 135 PM CDT THU JUN 1 2006 ARZ026-011900- CRAIGHEAD AR- 135 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BAY AT 135 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY... BROOKLAND...LAKE CITY AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 2:04 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 204 PM CDT THU JUN 1 2006 ARZ028-TNZ048-011930- MISSISSIPPI AR-LAUDERDALE TN- 204 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE AND MISSISSIPPI COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF WILSON AT 204 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING THE CITY OF WILSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 5:55 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 555 PM CDT THU JUN 1 2006 MSZ021-012330- YALOBUSHA MS- 555 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...YALOBUSHA COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF SCOBEY AT 555 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 6:08 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 608 PM CDT THU JUN 1 2006 MSZ016-017-024-012345- LEE MS-ITAWAMBA MS-MONROE MS- 608 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA...LEE AND MONROE COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER NETTLETON AT 608 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING THE CITY OF NETTLETON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Monroe | 32 min |
| Jun 1, 6:21 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 24 min |
| Jun 1, 6:34 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.